Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 2, NWS Houston/Galveston, TX

February 26, 200823 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Feb 26, 2008, 4:05 AM CST for 23 counties in Texas. It took effect at Feb 26, 2008, 6:00 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2008, 4:05 AM CST (10:05 UTC)
In effect from
Feb 26, 2008, 6:00 AM CST
Expired
Feb 26, 2008, 8:10 PM CST
In force
14 hr
Issued by
NWS Houston/Galveston, TX
All 23 counties

Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2008-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2008-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
778 J/kg
Mixed-layer CIN
-303 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHGX 261005
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
405 AM CST TUE FEB 26 2008

...WIND ADVISORY IN EFFECT TODAY UNTIL 6 PM CST...

.A VIGOROUS COLD FRONT WILL USHER STRONG NORTHERLY WINDS ACROSS
THE REGION.

TXZ163-164-176>179-195>200-210>214-226-227-235>238-270000-
/O.NEW.KHGX.WI.Y.0002.080226T1200Z-080227T0000Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND...
COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN...
CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT...
FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON...
HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE...
LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS...
PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND...
ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY...
THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS...
WINNIE
405 AM CST TUE FEB 26 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FOR TODAY UNTIL 6 PM CST.

STRONG NORTH WINDS OF 20 TO 25 MPH WINDS INLAND AREAS AND 25 TO
30 MPH NEAR THE COAST CAN BE EXPECTED TODAY IN WAKE OF A VIGOROUS
COLD FRONT. WINDS WILL START TO DECREASE THIS EVENING BUT WILL BE
QUITE BREEZY NEAR THE COAST.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. 

RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...
LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY
BE BLOWN AROUND IN THE STRONG WINDS


$$
2 follow-up statements
000 
WWUS74 KHGX 262152
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
352 PM CST TUE FEB 26 2008

...WIND ADVISORY IN EFFECT TODAY UNTIL 6 PM CST...

.A VIGOROUS COLD FRONT WILL USHER STRONG NORTHERLY WINDS ACROSS
THE REGION.

TXZ214-235>238-270300-
/O.EXT.KHGX.WI.Y.0002.000000T0000Z-080227T0300Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
352 PM CST TUE FEB 26 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. 

CONTINUED SUSTAINED NORTH WINDS OF NEAR 20 MPH WINDS ACROSS MANY
INLAND AREAS...25 TO 30 MPH ALONG THE COAST...CAN BE EXPECTED THIS
EVENING AS COOLER AIR MOVES ACROSS RELATIVELY WARMER NEAR SHORE
AND LOCAL BAY WATERS. WINDS WILL START TO DECREASE LATER THIS
EVENING...BUT WILL BE QUITE BREEZY NEAR THE COAST THROUGH
MIDNIGHT.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS... LAWN
FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE
BLOWN AROUND IN THE STRONG WINDS

$$

TXZ163-164-176>179-195>200-210>213-226-227-270000-
/O.CON.KHGX.WI.Y.0002.000000T0000Z-080227T0000Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION...
COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE...
EL CAMPO...GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...
KATY...LAKE SOMERVILLE...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...NAVASOTA...ONALASKA...PASADENA...PIERCE...
PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...SHEPHERD...
SUGAR LAND...THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...
WHARTON...WILLIS
352 PM CST TUE FEB 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

THIS AFTERNOONS STRONG 20 TO 25 MPH NORTH WINDS OVER FAR INLAND
AREAS...25 TO 30 MPH NEAR THE COAST...CAN BE EXPECTED TO GRADUALLY
WEAKEN AROUND SUNSET. ALTHOUGH INLAND WINDS WILL BEGIN TO DECREASE
THIS EVENING...WINDS WILL REMAIN QUITE BREEZY NEAR AND ALONG THE
COAST.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS... LAWN
FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE
BLOWN AROUND IN THE STRONG WINDS

$$
000 
WWUS74 KHGX 270210
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
810 PM CST TUE FEB 26 2008

...WIND ADVISORY CANCELED...

.WINDS HAVE RELAXED AND SHOULD CONTINUE TO WEAKEN THROUGHOUT THE
NIGHT.

TXZ214-235>238-270315-
/O.CAN.KHGX.WI.Y.0002.000000T0000Z-080227T0300Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
810 PM CST TUE FEB 26 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELED
THE WIND ADVISORY FOR THE COASTAL COUNTIES OF SOUTHEAST TEXAS. 

THE WINDS HAVE RELAXED AND SHOULD CONTINUE TO SLOWLY RELAX
THROUGHOUT THE NIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Feb 26, 4:02 AM CST, 3 minutes earlier.

Area forecast discussion, Feb 26, 4:02 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
402 AM CST TUE FEB 26 2008

.DISCUSSION...
COLD FRONT ENTERING NEARSHORE WATERS EARLY THIS MORNING. RUC...NAM12
AND GFS INDICATE QUITE STRONG WINDS SURFACE TO 850 MB LAYER BEHIND
FRONT. ALSO...PRESSURE GRADIENT BEHIND FRONT ALREADY TIGHTENING. WE
WILL ISSUE A WIND ADVISORY FOR CWFA FOR TODAY INDICATING 20-25 MPH
INLAND AREAS AND 25-30 MPH NEAR THE COAST. LINGERING CONVECTION
NOTED EAST CENTRAL PORTION OF CWFA DUE TO REGION BEING UNDER RR
QUAD OF UPPER JET CORE AND ENOUGH MOISTURE MID LEVELS. THIS
HOWEVER IS EXPECTED TO MOVE OUT OF REGION BEFORE SUNRISE. WE WILL
MENTION ISOLATED SHOWERS FOR THAT PORTION FOR EARLY MORNING
PERIOD ONLY (FOR ZFPHGX). PW VALUES DROPPING OVER REGION AS PER
GOES SOUNDER LOOP. NORTHWEST PORTION OF CWFA APPROACHING HALF AN INCH
BUT STILL MOIST SOUTHEAST REGION PROBABLY NEAR AN INCH. STRONG
COLD AIR ADVECTION WILL DROP TEMPERATURES TO THE 30S LATER TONIGHT
INLAND AREAS WITH READINGS NEAR OR SLIGHTLY BELOW FREEZING FAR
NORTHERN ZONES. HIGH PRESSURE CENTER WILL SETTLE OVER FAR SOUTH
TEXAS TOWARD WEDNESDAY MORNING WITH WINDS ACROSS OUR CWFA
DECREASING QUITE A BIT ACROSS CENTRAL AND NORTHERN SECTIONS. UPPER
FLOW BECOMING MORE ZONAL THURSDAY WITH RETURN FLOW AT LOWER LEVELS
DUE TO HIGH SHIFTING TO SOUTHEAST CONUS. LOWER LEVEL MOISTURE WILL
INCREASE DURING THE LATTER PART OF THIS WEEKDAY WITH SUSTAINED
ONSHORE FLOW. WE SHALL SEE A WARM UP THURSDAY AND INTO THE WEEKEND
ALONG WITH INCREASING HUMIDITY VALUES. WE DID CONTINUE TO MENTION
SLIGHT CHANCE POPS END OF WEEK AND CHANCE (30 PERCENT) WEEKEND.
VERTICAL PROFILES WOULD INDICATE POSSIBLE THUNDERSTORMS DURING
THE WEEKEND. GFS SHOWING DEVELOPING UPPER LOW OVER NORTHWEST OLD
MEXICO BY FRIDAY WITH UPPER FLOW OVER TEXAS BECOMING MORE
SOUTHWESTERLY. REINFORCING HIGH PRESSURE AT THE SURFACE WILL MOVE
TO THE EASTERLY PORTION OF CONUS SATURDAY MAKING THE FLOW ACROSS
THE NORTH CENTRAL AND NORTHEAST GULF MORE EASTERLY. GFS INDICATE
UPPER LOW OVER OLD MEXICO WILL WEAKEN...OPEN UP AND MOVE EAST LATE
IN THE WEEKEND WHILE A DEVELOPING LARGE UPPER TROUGH IS INDICATED
...EXTENDING FROM THE GREAT LAKES TO THE WESTERN HIGH PLAINS. THIS
SYSTEM WILL USHER A STRONG COLD FRONT TO OUR REGION MONDAY. 37

&&

.AVIATION...
SOME SHRA HAVE DEVELOPED GENERALLY FROM THE CONROE-HUNTSVILLE AREA
AND THEN OFF TO THE EAST AND NORTHEAST INTO LOUISIANA. EXPECT THIS
STUFF TO MOVE OFF TO THE EAST SOME TIME BEFORE OR RIGHT AROUND
SUNRISE. LOOKS LIKE A GOOD PORTION OF THE AREA (ESPECIALLY UP NORTH)
WILL SEE A BKN DECK OF MID AND HIGH LEVEL CLOUDS THIS MORNING. ALL
CLOUDS SHOULD DISSIPATE OR MOVE ON OUT SOME TIME LATE THIS
AFTERNOON. STRONG NORTH WINDS WILL BE THE MAIN AVIATION CONCERN
TODAY. EXPECT SUSTAINED 20 TO 25 KNOT WINDS INLAND AND 20 TO 30 KNOT
WINDS ALONG THE COAST. WELL LIKELY SEE SOME HIGHER GUSTS. GRADIENT
RELAXES SIGNIFICANTLY LATE THIS AFTERNOON INLAND AND LATE THIS
EVENING ALONG THE COAST. SKC TONIGHT.  42
&&

.MARINE...
WILL HAVE SMALL CRAFT ADVISORIES IN EFFECT FOR THE BAYS THROUGH 6 PM
AND FOR THE GULF WATERS THROUGH MIDNIGHT FOR STRONG NORTH WINDS
INCREASING TO 20 TO 30 KNOTS. HAVE TODAYS SEAS INCREASING TO 5 TO 7
FEET NEARSHORE AND 7 TO 10 FEET OFFSHORE. BOTH WINDS AND SEAS WILL
RELAX TONIGHT AS THE GRADIENT WEAKENS WITH SURFACE HIGH PRESSURE
BUILDING INTO THE AREA...BUT WELL PROBABLY NEED SOME KIND OF
CAUTION OR ADVISORY FLAGS EVEN AFTER MIDNIGHT FOR PORTIONS OF OUR
GULF WATERS. WINDS WILL SWING AROUND TO THE EAST AND SOUTHEAST
WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. CAUTION AND/OR ADVISORY
FLAGS WILL BE POSSIBLE AGAIN ON THURSDAY AS THIS ONSHORE FLOW
STRENGTHENS. 42
&&

.FIRE WEATHER...
WILL DROP THE FIRE WEATHER WATCH FOR TODAY. ALTHOUGH WINDS WILL BE
STRONG AND THE GROUND REMAINS DRY...RELATIVE HUMIDITY VALUES THIS
AFTERNOON ARE NOT ANTICIPATED TO FALL INTO A 20% TO 25% RANGE.  42
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      61  32  64  42  71 /   0   0   0   0   0
HOUSTON (IAH)              62  35  63  42  70 /   0   0   0   0   0
GALVESTON (GLS)            63  44  59  48  67 /  10   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

&&

37/42
Hazardous weather outlook, Feb 25, 4:40 AM CST, 23 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
440 AM CST MON FEB 25 2008

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-261300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
440 AM CST MON FEB 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG...DENSE AT TIMES...WILL AFFECT THE SOUTHERN HALF OF
SOUTHEAST TEXAS...THE BAYS...AND NEARSHORE WATERS. THE FOG WILL
BURN OFF OVER LAND AREAS BY MID MORNING...BUT COULD PERSIST OVER
THE BAYS AND WATERS THROUGH THIS EVENING.

A COLD FRONT WILL CROSS SOUTHEAST TEXAS TONIGHT. A FEW SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG THE FRONT. HOWEVER...HAZARDOUS
WEATHER IS NOT EXPECTED.

.DAY TWO...TUESDAY AND TUESDAY NIGHT

THE COMBINATION OF GUSTY NORTHERLY WINDS AND MUCH LOWERED
HUMIDITIES COULD LEAD TO AN INCREASED FIRE DANGER ACROSS THE
NORTHERN AND WESTERN PORTIONS OF SOUTHEAST TEXAS TUESDAY
AFTERNOON.

A LIGHT FREEZE (29 TO 32 DEGREES) IS EXPECTED TUESDAY NIGHT MAINLY
NORTH OF A LINE FROM BRENHAM TO BRYAN TO WILLIS TO MOSS HILL.

.DAYS THREE THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 9:43 PM CSTSevere Thunderstorm WarningHGXAustin, Grimes, Waller, Washington47 min
Feb 25, 10:19 PM CSTSevere Thunderstorm WarningHGXColorado41 min
Feb 25, 10:38 PM CSTSevere Thunderstorm WarningHGXAustin, Fort Bend, Waller21 min

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.